Thunderstorm Wind, Colbert
- When
- June 2, 10:45 AM CST
- Where
- Colbert County, Muscle Shoals
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.750, -87.667
Several trees were blown down. Power outages were reported.
An upper level low traveled northeast through the mid South and Tennessee Valley producing strong to severe thunderstorms. These storms produced strong outflow wind gusts capable of producing damage during the late morning and afternoon hours.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HUN wrote it up.
An upper level low traveled northeast through the mid South and Tennessee Valley producing strong to severe thunderstorms. These storms produced strong outflow wind gusts capable of producing damage during the late morning and afternoon hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jun 2, 9:20 AM CST, 1 hour 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 1020 AM CDT FRI JUN 2 2006 .UPDATE... AT 10 AM...A PREFRONTAL BAND OF SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WAS JUST GETTING INTO NORTHWEST LAUDERDALE COUNTY. THE BAND IS MOVING EAST AT 15 MPH AND WILL PROBABLY MOVE A LITTLE QUICKER THROUGH THE DAY AS THE MID-LEVEL FLOW INCREASES WITH THE ADVANCING UPPER TROUGH. THE VISIBLE SATELLITE IMAGERY SHOWS SEVERAL BREAKS IN THE MIDDLE CLOUDS OVER THE AREA...SO A STRONG TO SEVERE STORM OR TWO CANNOT BE RULED OUT DURING THE DAY WHERE LOCAL HEATING INCREASES THE INSTABILITY. THIS WILL BE ESPECIALLY TRUE EAST OF I-65. A LOW STRATUS DECK AND NORTHWEST WINDS ARE BEHIND THE CONVECTIVE BAND...SO AS THE BAND PASSES THROUGH NORTHWEST AL THE HIGHS FOR THAT AREA WILL PROBABLY BE REACHED BY NOONTIME. FOR THE AREA EAST OF I-65...WE WILL RAISE THE HIGHS TO MID 80S. THE REMAINDER OF THE ZONE FORECASTS FOR TODAY LOOK FINE. THE PERTINENT PARTS OF THE PREVIOUS DISCUSSION FOLLOW. && .PREV DISCUSSION... TONIGHT AND SATURDAY...SFC FRONT AND H5 TROUGH WILL EXIT THE FORECAST AREA THIS EVENING WITH A LIGHT NORTHERLY FLOW GRADUALLY USHERING IN A DRIER AND MORE STABLE AIR MASS FOR SATURDAY. DESPITE PASSAGE OF FRONT...EARLY JUNE SUN WILL PUSH TEMPS BACK INTO THE MID 80S SATURDAY...BUT AT LEAST THIS IS AROUND NORMAL. DRY CONDITIONS WILL PREVAIL THROUGH SATURDAY NIGHT AS HIGH PRESSURE REMAINS IN CONTROL. WILL BE WATCHING A SECONDARY UPPER LEVEL WAVE REINFORCE THE LONGWAVE TROUGH ACROSS THE EASTERN CONUS...WHICH COULD HAVE A VERY MINOR EFFECT ON OUR WEATHER SUNDAY. .LONG TERM (SUNDAY THROUGH FRIDAY)... AS MENTIONED ABOVE...SECONDARY UPR LOW DROPPING ACROSS THE OHIO VALLEY WILL REINFORCE LONGWAVE TROUGH ACROSS THE EASTERN CONUS SUNDAY. ENOUGH INSTABILITY/MOISTURE COULD EXIST TO SUPPORT ISOLD CONVECTION SUNDAY ACROSS THE AREA SO INTRODUCED SLIGHT CHANCE POPS. OTHERWISE DRY CONDITIONS WILL PREVAIL. THROUGH THE WEEK... TROUGH WILL GRADUALLY GET SHUNTED EAST AS STRONG UPR LVL RIDGE MIGRATES EAST FROM THE DESERT SOUTHWEST REGION. A WARMING TREND WILL OCCUR WITH TEMPS BACK AROUND 90F BY WED/THU. WESTERLY FLOW SHOULD INHIBIT DEEP MOISTURE FROM RETURNING...SO THREAT FOR PRECIP REMAINS VERY LOW THROUGH WEDNESDAY. BY THURSDAY...THE 00Z/GFS AND ECMWF ADVERTISE A BROAD UPPER LOW DROPPING ACROSS THE GREAT LAKES AND OHIO VALLEY/NORTHEAST REGION. A WEAK FRONTAL BOUNDARY WILL SAG SOUTH...APPROACHING THE TENNESSEE VALLEY THURSDAY. MENTIONED SLIGHT CHANCE OF SHOWERS/STORMS TO ACCOUNT FOR POTENTIAL FROPA. NADLER.83 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && SCHAUB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1103 AM CDT FRI JUN 2 2006 ALZ001>010-016-TNZ076-096-097-030230- COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE- LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN- 1103 AM CDT FRI JUN 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... A BAND OF SHOWERS AND THUNDERSTORMS AHEAD OF A COLD FRONT WILL MOVE EAST ACROSS THE REGION TODAY. THE ATMOSPHERE REMAINS UNSTABLE AHEAD OF THE FRONT DESPITE CONSIDERABLE CLOUDINESS. ISOLATED STRONG TO SEVERE THUNDERSTORMS WITH DAMAGING WIND GUSTS AND HAIL ARE POSSIBLE WITHIN THE CONVECTIVE BAND. THIS WILL BE ESPECIALLY TRUE WHERE LOCALIZED HEATING INCREASES THE INSTABILITY. BESIDES THE ISOLATED SEVERE THREAT...LOCALLY HEAVY RAINFALL IS POSSIBLE. THIS COULD CAUSE ISOLATED FLOODING WEST OF I-65 WHERE THE HEAVIEST RAIN HAS FALLEN OVER THE PAST FEW DAYS. THE FRONT WILL SWEEP THROUGH THE AREA TONIGHT...ENDING RAIN CHANCES...AND USHERING IN A COOLER AND DRIER AIR MASS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. A THUNDERSTORM OR TWO IS POSSIBLE ON SUNDAY AS A WEAK UPPER LEVEL DISTURBANCE MOVES THROUGH THE AREA...AND AGAIN ON THURSDAY WITH A WEAK COLD FRONT. SOME SMALL HAIL IS POSSIBLE WITH ANY STORMS ON SUNDAY. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. SCHAUB
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
751 AM CDT FRI JUN 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND GST HUNTSVILLE 34.73N 86.59W
06/01/2006 M67 MPH MADISON AL BROADCAST MEDIA
67 MPH WIND GUST AT HAMPTON COVE MIDDLE SCHOOL
&&
PGSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1120 AM CDT FRI JUN 2 2006 ALZ002-003-021700- COLBERT-FRANKLIN- 1120 AM CDT FRI JUN 2 2006 ...SIGNIFICANT WEATHER ALERT FOR A STRONG THUNDERSTORM APPROACHING COLBERT AND FRANKLIN COUNTIES... AT 1120 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM IN NORTHEAST MISSISSIPPI NEAR PRATTS FRIENDSHIP...OR 6 MILES EAST OF BALDWYN...MOVING EAST AT 20 MPH. ONE HALF INCH DIAMETER HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... THE SOUTHWEST SECTION OF COLBERT COUNTY AND THE NORTHWEST SECTION OF FRANKLIN COUNTY. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS THUNDERSTORM. SCHAUB
The national radar mosaic for the moment the first event began.
4 thunderstorm wind, 1 lightning. Local standard time, as filed.
Several trees were blown down. Power outages were reported.
Multiple trees were blown down.
A few trees and power lines were blown down.
A window screen was torn off and a large sign was twisted at a local restaurant by strong winds. Trees were blown down in spots from south Huntsville south to English Village on Hobbs Island Road.
Lightning sparked a fire destroying a double-wide hilltop home on Mud Tavern Road. A pet dog perished in the fire. Time estimated by radar. Damage amount estimated.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2006Every state in 2006This day in weather historyWarnings in Alabama, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5513775, 5513776, 5513777, 5513778, 5513774.